MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ACHIEVE® BIOPSY NEEDLE; INSTRUMENT, BIOPSY

MERIT MEDICAL SYSTEMS INC. ACHIEVE® BIOPSY NEEDLE; INSTRUMENT, BIOPSY
Catalog Number A149/B
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint cannot be confirmed and a root cause cannot be determined.A review of the device history record was performed and no exception documents were found.A review of the complaint database was performed and no similar complaints for this lot number were identified.Should the device return for evaluation the complaint investigation will be re-opened.
 
Event or Problem Description
The account alleges during a left breast biopsy procedure, the biopsy needle retrieved inadequate samples.A new needle was used and the procedure was successfully completed.No additional patient consequence to report.

Brand Name
ACHIEVE® BIOPSY NEEDLE
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key22650581
Report Number1721504-2025-00218
Device Sequence Number21032227
Product Code KNW
UDI-Device Identifier00884450443736
UDI-Public00884450443736
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141552
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA149/B
Device Lot NumberI3129862
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown